Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 11, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Sep 18, 2007, 3:26 PM PDT for 7 counties in Nevada; 5 counties in California. It took effect at Sep 19, 2007, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2007, 3:26 PM PDT (22:26 UTC)
- In effect from
- Sep 19, 2007, 10:00 AM PDT
- Expired
- Sep 19, 2007, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 63 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 182226 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 326 PM PDT TUE SEP 18 2007 CAZ072-073-NVZ001>004-191400- /O.NEW.KREV.WI.Y.0011.070919T1700Z-070920T0300Z/ GREATER LAKE TAHOE AREA-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 326 PM PDT TUE SEP 18 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL DROP OUT OF THE PACIFIC NORTHWEST WEDNESDAY AND GRADUALLY MOVE SOUTH THROUGH THE FORECAST AREA. STRONG SOUTHWEST WINDS OF 2O TO 3O MPH WITH GUSTS TO 50 MPH WILL DEVELOP WEDNESDAY MORNING. STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING DUST...REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY OVER THE DESERTS OF WESTERN NEVADA. WIND GUSTS OF OVER 60 MPH ARE ALSO LIKELY OVER THE RIDGES OF THE SIERRA. MOTORISTS ON NORTH SOUTH ROUTES...SUCH AS HIGHWAY 395...SHOULD USE EXTREME CAUTION DUE TO STRONG CROSS WINDS. THE GUSTY WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS WEDNESDAY AS THE STRONG COLD FRONT PASSES THROUGH THE AREA. TEMPERATURES WILL DROP RAPIDLY BEHIND THE COLD FRONT ALONG WITH THE WINDS SHIFTING OUT OF THE NORTHWEST. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING WEATHER SYSTEM. $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 182250 CCA NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 350 PM PDT TUE SEP 18 2007 CORRECTED TYPO CAZ072-073-NVZ001>004-191400- /O.NEW.KREV.WI.Y.0011.070919T1700Z-070920T0300Z/ GREATER LAKE TAHOE AREA-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 326 PM PDT TUE SEP 18 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL DROP OUT OF THE PACIFIC NORTHWEST WEDNESDAY AND GRADUALLY MOVE SOUTH THROUGH THE FORECAST AREA. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP WEDNESDAY MORNING. STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING DUST...REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY OVER THE DESERTS OF WESTERN NEVADA. WIND GUSTS OF OVER 60 MPH ARE ALSO LIKELY OVER THE RIDGES OF THE SIERRA. MOTORISTS ON NORTH SOUTH ROUTES...SUCH AS HIGHWAY 395...SHOULD USE EXTREME CAUTION DUE TO STRONG CROSS WINDS. THE GUSTY WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS WEDNESDAY AS THE STRONG COLD FRONT PASSES THROUGH THE AREA. TEMPERATURES WILL DROP RAPIDLY BEHIND THE COLD FRONT ALONG WITH THE WINDS SHIFTING OUT OF THE NORTHWEST. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING WEATHER SYSTEM. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 191051 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 351 AM PDT WED SEP 19 2007 CAZ072-073-NVZ001>004-192300- /O.CON.KREV.WI.Y.0011.070919T1700Z-070920T0300Z/ GREATER LAKE TAHOE AREA-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 351 AM PDT WED SEP 19 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL DROP OUT OF THE PACIFIC NORTHWEST TODAY AND GRADUALLY MOVE SOUTH THROUGH THE FORECAST AREA. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING DUST ...REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES... ESPECIALLY OVER THE DESERTS OF WESTERN NEVADA. WIND GUSTS OVER 60 MPH ARE ALSO LIKELY OVER THE RIDGES OF THE SIERRA. THE GUSTY WINDS ARE EXPECTED TO DIMINISH OVERNIGHT AS THE STRONG COLD FRONT PASSES EAST OF THE AREA. TEMPERATURES WILL DROP RAPIDLY BEHIND THE COLD FRONT WITH THE WINDS SHIFTING TO THE NORTHWEST. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. IN ADDITION...AREA LAKES WILL BE ROUGH AND HAZARDOUS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA...FOR UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS DEVELOPING WEATHER SYSTEM. $$ OHARA HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 192301 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 401 PM PDT WED SEP 19 2007 CAZ072-073-NVZ001>004-200300- /O.CON.KREV.WI.Y.0011.000000T0000Z-070920T0300Z/ GREATER LAKE TAHOE AREA-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 401 PM PDT WED SEP 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CONTINUE DROPPING SOUTHWARD THROUGH CENTRAL CALIFORNIA THIS EVENING. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING...THEREFORE THE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT. STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING DUST...REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY OVER THE DESERTS OF WESTERN NEVADA. WIND GUSTS OVER 60 MPH ARE ALSO LIKELY OVER THE RIDGES OF THE SIERRA. THE GUSTY WINDS ARE EXPECTED TO DIMINISH OVERNIGHT AS THE STRONG COLD FRONT PASSES EAST OF THE AREA. TEMPERATURES WILL DROP RAPIDLY BEHIND THE COLD FRONT WITH THE WINDS SHIFTING TO THE NORTHWEST. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. IN ADDITION...AREA LAKES WILL BE ROUGH AND HAZARDOUS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA...FOR UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS DEVELOPING WEATHER SYSTEM. $$ CS HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 200313 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 813 PM PDT WED SEP 19 2007 CAZ072-073-NVZ001>004-200415- /O.EXP.KREV.WI.Y.0011.000000T0000Z-070920T0300Z/ GREATER LAKE TAHOE AREA-MONO-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 813 PM PDT WED SEP 19 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE EARLY SEASON STORM SYSTEM THAT BROUGHT GUSTY WINDS THROUGH THE DAY IS PUSHING SOUTH ACROSS CENTRAL CALIFORNIA. AS THIS STORM SYSTEM CONTINUES TO DIVE FURTHER SOUTH...WINDS ACROSS THE REGION WILL CONTINUE TO DECREASE. MOST WIND GUSTS ARE WELL BELOW 45 MPH AT THIS TIME SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Sep 18, 2:58 AM PDT, 12 hours 28 minutes earlier.
Area forecast discussion, Sep 18, 2:58 AM PDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
258 AM PDT TUE SEP 18 2007
.SHORT TERM...
AN UPPER TROUGH CAN BE SEEN JUST OFF THE SRN BRITISH COLUMBIA COAST
ON THE LATEST SATELLITE IMAGERY. THIS SYSTEM WILL HAVE A SIGNIFICANT
EFFECT ON THE WEATHER ACROSS THE KREV CWFA THROUGH MID WEEK. THE
NAM...GFS...UKMET AND ECMWF ALL INITIALIZED WELL IN THEIR PLACEMENT
OF THIS SYSTEM AT 00Z AND IN THEIR PROG FOR 12Z.
A VORT MAX NOW MOVING INTO OREGON WILL MOVE EAST ACROSS THE REGION
TODAY. THIS FEATURE SHOULD REMAIN WELL NORTH OF THE GREAT BASIN SO
AN INCREASE IN CLOUD COVER OVER NRN NEVADA IS THE MAIN EFFECT
EXPECTED FROM ITS PASSAGE. AS THIS VORT MAX MOVES TO THE EAST
TUESDAY NIGHT THE MAIN UPPER LOW WILL START TO DEEPEN AS IT MOVES TO
THE SOUTH. THE MEDIUM RANGE MODELS BRING THE UPPER LOW TO THE WA/OR
COAST BY 12Z WEDNESDAY. A JET MAX WEST OF THE LOW WILL PULL THE
SYSTEM QUICKLY TO THE SOUTH DURING THE DAY ON WEDNESDAY...REACHING
NRN CALIFORNIA BY 00Z THURSDAY. THE 00Z GFS ENSEMBLES ARE VERY
CLOSE IN THEIR SOLUTIONS FOR THIS DEEP UPPER LOW. BY 12Z THURSDAY
10 OF THE 12 MEMBERS SHOW A 500-MB 552 DAM CONTOUR OVER KSFO. AT
THIS SAME TIME THE GFS HAS 1000-500 THICKNESS VALUES FALLING TO 549
DAM OVER THE CNTRL SIERRA NEAR LAKE TAHOE. THE OTHER MEDIUM RANGE
MODELS ARE STARTING TO COME MORE INTO LINE WITH THE TRACK OF THE
UPPER LOW. THE NAM AND THE EURO BOTH HAVE THE LOW OVER CNTRL
CALIFORNIA AT 12Z THURSDAY...JUST TO THE EAST OF THE GFS SOLUTION.
THE INITIAL EFFECT FROM THE APPROACH OF THIS SYSTEM WILL BE AN
INCREASE IN WIND SPEEDS ON WEDNESDAY. SFC WINDS SHOULD INCREASE TO
AROUND 20 MPH WITH GUSTS TO 40 MPH POSSIBLE...MAINLY BETWEEN 12Z WED
AND 00Z THURSDAY. WINDS OVER THE NRN SIERRA AND WRN NEVADA WILL
START TO DECREASE WEDNESDAY NIGHT AS THE UPPER LOW MOVES TOWARD SRN
CALIFORNIA. WITH THE CURRENT FORECAST TRACKS KEEPING THE CENTER OF
THE UPPER LOW WEST OF THE SIERRA THIS WILL KEEP SNOW LEVELS HIGHER
THAN THEY WOULD OTHERWISE BE IF THE UPPER LOW WERE DIRECTLY OVER THE
AREA. THE GFS HAS THE CENTER OF THE UPPER LOW FARTHER WEST THAN
EITHER THE NAM OR THE EURO. AS A RESULT THE GFS HAS 700 MB TEMPS
THAT ARE WARMER AROUND THE EDGE OF THE LOW. BY 12Z THURSDAY THE GFS
HAS 700 MB TEMPERATURES COOLING TO AROUND -3C TO -4C OVER THE TAHOE
BASIN WHILE THE NAM IS COOLER WITH 700 MB TEMPS AT -5C. AT THIS
SAME TIME THE NAM HAS 850 MB TEMPERATURES OF +5C OVER TAHOE WHILE
THE GFS HAS 850 MB TEMPS BETWEEN +6C AND +7C. THIS AIR MASS SHOULD
BRING SNOW LEVELS TO BETWEEN 6500 AND 7000 FEET OVER THE TAHOE BASIN
WEDNESDAY NIGHT INTO THURSDAY.
THE UPPER LOW WEST OF THE SIERRA WOULD BRING A GOOD STREAM OF
SUBTROPICAL MOISTURE NORTH. HOWEVER THE NAM AND GFS SHOW THE
GREATEST PRECIP WATER VALUES REMAINING WEST OF THE SIERRA CREST.
THIS SHOULD IMPACT THE HIGHER ELEVATIONS OF THE SIERRA. WITH THE
UPPER LOW AS FAR WEST AS IT IS NOW PROGGED...THE MODELS ARE SHOWING
MUCH LESS MOISTURE BEING ADVECTED EAST OF THE CREST. HOWEVER THE
NAM AND GFS STILL SHOW BETWEEN 0.25 AND 0.50 INCH OF PRECIP WATER
MOVING INTO WRN NEVADA. WILL KEEP THE MENTION OF VALLEY RAIN AND
MOUNTAIN SNOW IN THE SIERRA ZONES FOR THURSDAY. AFTER THE COLD AIR
MOVES INTO THE REGION AFTN TEMPERATURES BOTH WEDNESDAY AND THURSDAY
WILL BE 10 TO 12 DEG F BELOW NORMAL FOR LATE SEPTEMBER. IT WILL
DEFINITELY FEEL LIKE FALL HAS ARRIVED. OHARA
.LONG TERM...FRIDAY THROUGH MONDAY...
THERE CONTINUES TO BE LOCATION AND TIMING DIFFERENCES AMONG MODEL
SOLUTIONS THIS MORNING WITH THE GFS/CANADIAN MAINTAINING A SLOWER
MORE SOUTHWEST TRACK. THE ECMWF HAS TRENDED WEST FROM 24 HOURS PRIOR
BUT DOES MAINTAIN A MORE INLAND SOLUTION. THIS FORECAST WILL
CONTINUE TO REFLECT THE ECMWF TIMING AND TRACK EARLY IN PERIOD WITH
A SLIGHT WARMING FRIDAY BEFORE TEMPERATURES COOL SATURDAY UNDER
INCREASING CLOUDS/PRECIPITATION. THE ECMWF THEREAFTER APPEARS TOO
FAST IN EJECTING SYSTEM GIVEN STRENGTH OF UPPER LOW AND FACT THE
MAIN IMPETUS TO EJECT IT WILL BE WAVE UPSTREAM WHICH SUPPORTS A
SLOWER GFS SOLUTION. THUS THE GFS TIMING IS PREFERRED FOR THE LATTER
PART OF PERIOD WHICH HOLDS ON TO SOME SHOWERS THROUGH SUNDAY.
TEMPERATURES WERE COOLED A FEW DEGREES OVER THE WEEKEND TO ACCOUNT
FOR THIS SLOWER SCENARIO. POPS WERE ALSO INCREASED TO CHANCE MOST
AREAS FRIDAY NIGHT/SATURDAY WITH THE POTENTIAL FOR WETTING RAINS AT
SOME POINT DEPENDING ON EVENTUAL TRACK OF UPPER LOW. THE GFS AND TO
A LESSER EXTENT THE ECMWF TAP SUBTROPICAL MOISTURE AND PULL IT
NORTHWARD INTO THE GREAT BASIN. TRACK/TIMING OF SYSTEM WILL BE
CRITICAL IN DETERMINING THE EFFECTS FROM THIS MOISTURE TAP ON
WESTERN NEVADA AND THE SIERRA. HOHMANN
&&
.AVIATION...
VFR WITH NO ISSUES TODAY. INCREASING WEST WINDS ARE STILL EXPECTED
WEDNESDAY AFTERNOON AND EVENING WITH GUSTS APPROACHING 35KT.
&&
.FIRE WEATHER...
WIND POTENTIAL IS STILL HIGH ACROSS THE REGION WEDNESDAY AFTERNOON
AND EARLY EVENING WITH TIGHTENING SFC-H7 GRADIENT IN RESPONSE TO
UPPER LOW DROPPING SOUTHWARD THROUGH CALIFORNIA. WIND GUSTS WILL
LIKELY APPROACH 40 MPH WITH LOCALLY STRONGER GUSTS IN MORE WIND
PRONE AREAS ALONG THE EASTERN SIERRA. THE MAIN QUESTION WILL BE
MOISTURE AS BOTH THE GFS/ECMWF SHOW RAPID POST FRONTAL COOLING AND
MOISTENING OF THE BOUNDARY LAYER GIVEN THE STRONG COOLING ALOFT AND
MIXING. HUMIDITY LEVELS MAY ACTUALLY BE LOWEST PRIOR TO STRONGEST
WINDS. THE ECMWF IS MORE INLAND AND COOLER/WETTER WHILE THE GFS
MAINTAINS DRY SLOT ACROSS THE WATCH AREA. WATCH WILL REMAIN IN
EFFECT GIVEN THE UNCERTAINTY IN HUMIDITY BUT LIKELIHOOD OF STRONG
WINDS. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NVZ453 AND NV459.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ273.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Sep 18, 3:26 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 326 PM PDT TUE SEP 18 2007 CAZ070>073-NVZ001>005-191400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 326 PM PDT TUE SEP 18 2007 AN UNSEASONABLY COLD LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE REGION WEDNESDAY AND REMAIN OVER THE AREA THROUGH THIS WEEKEND. GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND AND BECOME EVEN STRONGER WEDNESDAY WHEN GUSTS COULD REACH AS HIGH AS 50 MPH IN THE MORE WIND PRONE AREAS OF WESTERN NEVADA AND THE SIERRA. BEHIND THE FRONT...TEMPERATURES WILL BE SIGNIFICANTLY COLDER WITH SNOW LEVELS DROPPING TO BELOW 7000 FEET. THE HIGHER ELEVATIONS OF THE SIERRA COULD SEE A FEW INCHES OF SNOW AS SHOWERS MOVE SOUTH ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. THERE IS MUCH UNCERTAINTY WITH RESPECT TO THE EXACT TRACK OF THIS LOW PRESSURE SYSTEM BEYOND THURSDAY. THE TRACK WILL BE SIGNIFICANT IN DETERMINING THE AMOUNT AND TIMING OF PRECIPITATION ACROSS OUR AREA. STAY TUNED FOR UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS DEVELOPING WEATHER SITUATION. HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:49 PM PDT | Red Flag Warning | REV | 29 hr |
Nearby
Wind Advisories in Nevada, 2007Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.